Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 8, 2008, 9:02 AM CDT for Val Verde County, Texas. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 9:02 AM CDT (14:02 UTC)
- Expired
- Apr 10, 2008, 9:24 AM CDT
- In force
- 48 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Del Rio (DLRT2).
- Action stage
- 4.2 ft
- Minor stage
- 4.5 ft
- Moderate stage
- 4.7 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS84 KEWX 081402
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT TUE APR 08 2008
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
RIO GRANDE
NO SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
TXC465-082202-
/O.NEW.KEWX.FL.W.0005.080408T1402Z-000000T0000Z/
/DLRT2.1.DR.000000T0000Z.080408T1300Z.000000T0000Z.NO/
902 AM CDT TUE APR 08 2008
* AT 8:15 AM TUESDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER WILL REMAIN NEAR 4.0 FEET (1.2 METERS).
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD
PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
DEL RIO 4 4 4.0 TUE 08 AM 4.0 4.0 4.0 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
DEL RIO 1 1 1.2 TUE 08 AM 1.2 1.2 1.2 1.2 1.2
$$5 follow-up statements
000
WGUS84 KEWX 090057
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 PM CDT TUE APR 08 2008
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
RIO GRANDE
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-090857-
/O.CON.KEWX.FL.W.0005.000000T0000Z-000000T0000Z/
/DLRT2.1.DR.080409T0600Z.080408T1300Z.000000T0000Z.NO/
757 PM CDT TUE APR 08 2008
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT DEL RIO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM TUESDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR THE FLOOD STAGE OF 4.0 FEET
OR 1.2 METERS FOR THE NEXT SEVERAL DAYS. THIS IS DUE TO SCHEDULED RELEASES
FROM LAKE AMISTAD DAM.
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD
PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
DEL RIO 4 4 4.0 TUE 07 PM 4.0 4.0 4.0 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
DEL RIO 1 1 1.2 TUE 07 PM 1.2 1.2 1.2 1.2 1.2
$$000
WGUS84 KEWX 090102
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 PM CDT TUE APR 08 2008
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
RIO GRANDE
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-090902-
/O.CON.KEWX.FL.W.0005.000000T0000Z-000000T0000Z/
/DLRT2.1.DR.080409T0600Z.080408T1300Z.000000T0000Z.NO/
802 PM CDT TUE APR 08 2008
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT DEL RIO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM TUESDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR THE FLOOD STAGE OF 4.0 FEET
OR 1.2 METERS FOR THE NEXT SEVERAL DAYS.
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD
PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
DEL RIO 4 4 4.0 TUE 07 PM 4.0 4.0 4.0 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
DEL RIO 1 1 1.2 TUE 07 PM 1.2 1.2 1.2 1.2 1.2
$$000
WGUS84 KEWX 091411
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT WED APR 09 2008
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
RIO GRANDE
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-36 HOURS.
SIGNIFICANT RAINFALL AMOUNTS WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-092211-
/O.CON.KEWX.FL.W.0005.000000T0000Z-000000T0000Z/
/DLRT2.1.DR.000000T0000Z.080409T1315Z.000000T0000Z.NO/
911 AM CDT WED APR 09 2008
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT DEL RIO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM WEDNESDAY THE STAGE WAS 4.1 FEET (1.2 METERS).
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4 FEET (1.2 METERS).
* FORECAST...THE RIVER LEVEL WILL REMAIN AROUND 4 FEET (1.2 METERS).
* IMPACT...AT 4 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD
PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
DEL RIO 4 4 4.1 WED 08 AM 4.0 4.0 4.0 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
DEL RIO 1 1 1.2 WED 08 AM 1.2 1.2 1.2 1.2 1.2000
WGUS84 KEWX 100116
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT WED APR 09 2008
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
RIO GRANDE
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-100916-
/O.EXT.KEWX.FL.W.0005.000000T0000Z-080414T0000Z/
/DLRT2.1.DR.080410T0600Z.080409T1315Z.080413T1200Z.NO/
816 PM CDT WED APR 09 2008
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT DEL RIO.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 3.7 FEET (1.1 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER WILL FLUCTUATE AROUND THE FLOOD STAGE OF 4.0 FEET
OR 1.2 METERS FOR THE NEXT SEVERAL DAYS. THIS IS DUE TO SCHEDULED
RELEASES FROM LAKE AMISTAD DAM.
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD
PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
DEL RIO 4 4 3.7 WED 07 PM 4.0 4.0 4.0 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
DEL RIO 1 1 1.1 WED 07 PM 1.2 1.2 1.2 1.2 1.2
$$000
WGUS84 KEWX 101424
FLSEWX
TXC465-102224-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT THU APR 10 2008
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RIO GRANDE...
NO SIGNIFICANT RAINFALL IS EXPECTED FOR THE NEXT FEW DAYS.
TXC465-101454-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-080414T0000Z/
/DLRT2.1.DR.000000T0000Z.080409T1315Z.000000T0000Z.NO/
924 AM CDT THU APR 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE
* AT 8AM THURSDAY THE STAGE WAS...3.7 FEET (1.1 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* BANKFULL STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER LEVEL WILL CONTINUE TO FLUCTUATE AROUND 3.7 FEET
(1.1 METERS) FOR THE NEXT SEVERAL DAYS DUE TO RELEASES FROM AMISTAD DAM.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
DEL RIO 4 4 3.7 THU 08 AM 3.7 3.7 3.7 3.7
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
DEL RIO 1 1 1.1 THU 08 AM 1.1 1.1 1.1 1.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:39 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 8, 6:39 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 AM CDT TUE APR 8 2008 .AVIATION... A MODERATE LOW LEVEL FLOW OF MOIST GULF AIR WILL CONTINUE INTO S CENTRAL TX THIS MORNING. THEREFORE WIDESPREAD MVFR CIGS WERE AGAIN PREVAILING ACROSS THE S CENTRAL TX TAF SITES. THE MVFR CIGS WILL LIFT AND SCATTER BETWEEN 15Z AND 17Z BECOMING VFR MOST ALL AREAS WITH A SCT-BKN DECK AT 3-5 TSHD FEET AND SELY WINDS AT 10 TO 20 KNOTS THIS AFTERNOON. VFR CONDITIONS CONTINUING INTO THE THIS EVENING...HOWEVER A WEAK COLD FRONT WILL DRIFT INTO CENTRAL TX BY 00Z AND ISOLD-WDLY SCT TSRA COULD DRIFT INTO AREAS ALONG AND NORTH OF A LINE FROM KAQO-KBMQ-KGTU. OTHERWISE MVFR CIGS WILL REDEVELOP BETWEEN 04Z AND 06Z AND BECOME WIDESPREAD ACROSS THE AREA. REMOVED THE MENTION OF LOW LEVEL WIND SHEAR AS WINDS LOOK TO BE JUST BELOW THRESHOLDS AND GOOD MIXING IS KEEPING SURFACE WINDS IN THE 5 TO 10 KT RANGE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 348 AM CDT TUE APR 8 2008/ DISCUSSION...TODAY WILL BE SIMILAR TO MONDAY WITH ABOVE NORMAL TEMPERATURES...WITH HIGHS REACHING THE MID TO UPPER 80S AND LOW 90S. SOUTHEASTERLY GULF FLOW WILL CONTINUE...SO RELATIVE HUMIDITIES WILL REMAIN HIGH. LATE THIS AFTERNOON...SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR NORTHERN SECTION OF OUR CWFA AS UPPER LEVEL DISTURBANCES MOVE IN AHEAD OF A LARGE UPPER LEVEL TROUGH. LATE WEDNESDAY AFTERNOON INTO THE EVENING HOURS AS THE UPPER TROUGH APPROACHES...AS WELL AS THE DRY LINE...DYNAMICS ARE EXPECTED TO COME TOGETHER TO CREATE AMPLE CONDITIONS FOR SHOWERS AND THUNDERSTORMS...POSSIBLY REACHING SEVERE LEVELS. THE STORMS WILL COME TO AN END ON THURSDAY AS THE DRY LINE PUSHES THROUGH THE REGION. A COLD FRONT WILL MOVE INTO THE REGION ON FRIDAY...BRINGING SLIGHTLY COOLER TEMPERATURES FOR THE WEEKEND. FOR THE REMAINDER OF THE FORECAST PERIOD...TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS AND CONDITIONS WILL REMAIN DRY. FIRE WEATHER... THURSDAY AFTERNOON IS STILL LOOKING GOOD FOR VERY LOW HUMIDITIES AND BREEZY WINDS. LOW AFTERNOON HUMIDITIES WILL PERSIST OVER THE RIO GRANDE PLAINS THROUGH SUNDAY. HOWEVER, WIND SPEEDS WILL VARY DURING THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 68 80 70 86 / 20 20 20 30 20 AUSTIN BERGSTROM INTL AIRPORT 87 68 81 71 88 / 10 10 20 30 20 DEL RIO INTL AIRPORT 93 72 88 69 95 / 10 10 20 20 - SAN ANTONIO INTL AIRPORT 85 68 82 69 88 / 10 10 20 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/01
Hazardous weather outlook, Apr 8, 5:16 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT TUE APR 8 2008 TXZ171>173-183>194-202>209-217>225-228-091000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 516 AM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WEDNESDAY INTO WEDNESDAY NIGHT. THURSDAY A FIRE WEATHER WATCH MAY BE NEEDED DUE GUSTY WINDS AND LOW HUMIDITIES BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED THIS EVENING AND WEDNESDAY AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:52 PM CDT | Fire Weather Watch | EWX | Dimmit, Edwards, Gillespie, Kerr, Kinney, Llano and 5 more | 15 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.